Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 62, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 13, 2000, 8:19 PM EDT for Early County, Miller County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 13, 2000, 8:19 PM EDT (00:19 UTC)
- Expired
- May 13, 2000, 8:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 66 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2603 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628 WUUS52 KTAE 140019 SVRTLH GAC099-201-140045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 819 PM EDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EARLY COUNTY IN GEORGIA MILLER COUNTY IN GEORGIA * UNTIL 845 PM EDT * AT 819 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER MAYHAW...OR ABOUT 10 MILES NORTH OF DONALSONVILLE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAYHAW BY 820 PM EDT COREA BY 825 PM EDT OLD DAMASCUS...JETERVILLE BY 830 PM EDT DAMASCUS...MACEDONIA BY 835 PM EDT THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3121 8492 3113 8492 3123 8459 3134 8475 FOURNIER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:30 PM EDT, 6 hours 49 minutes earlier.
Area forecast discussion, May 13, 1:30 PM EDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 130 PM EDT SAT MAY 13 2000 MODELS/ZFP: SHORT RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH AROUND A 06 UTC FRONTAL PASSAGE EXPECTED FOR THE FCST AREA. THIS FRONT HAS BEEN PROGRESSIVELY WEAKENING AS IT APPROACHES THE PROTECTING SFC HIGH PRESSURE RIDGE WHICH EXTENDS FROM OFF OF THE EAST COAST OF FLORIDA INTO THE EASTERN GULF OF MEXICO. WHERE THE MODELS DIFFER IS IN THE MOISTURE FIELDS...WITH THE NGM AND AVN TRYING TO SQUEEZE OUT SOME PRECIP OVER THE AREA OVERNIGHT...AND THE ETA SHOWING A VIRTUALLY DRY COLD FRONTAL PASSAGE. HOWEVER...THE ETA FCST SOUNDING FOR TLH SHOWS A SIGNIFICANT INCREASE IN MOISTURE TONIGHT WITH PWS APPROACHING 1.5 INCHES ALONG WITH SOME MID-LEVEL COOLING. THE MISSING INGREDIENTS APPEAR TO BE LOW LEVEL FORCING AND UPPER LEVEL SUPPORT...BUT WITH THE INCREASE IN LOW LEVEL MOISTURE AND INSTABILITY...FEEL MORE THAN JUSTIFIED TO INCORPORATE SLIGHT CHANCE POPS ACROSS THE BOARD FOR TONIGHT. AFTER THE FRONT PASSES THROUGH...MUCH DRIER AIR BUT CONTINUED QUITE WARM TEMPERATURES WILL PREVAIL. MARINE: WINDS SHOULD PICK UP OUT OF THE WEST TONIGHT BEFORE SHIFTING TO THE NORTH TOMORROW MORNING. AT THIS TIME...DONT SEE THE STRENGTH IN THE CURRENT WIND FIELD OR SFC PRESSURE GRADIENT TO REQUIRE ANY FIRST PERIOD HIGHLIGHTS...BUT CONDITIONS WILL LIKELY APPROACH SCEC CRITERIA TOMORROW NIGHT. FIRE WX: WITH CONTINUED QUITE WARM TEMPS AND MUCH DRIER WEATHER EXPECTED FOR SUNDAY...CONDITIONS WILL WARRANT A FIRE WEATHER WATCH FOR ALL FL ZONES...AS OFFSHORE NORTHERLY FLOW SHOULD BE STRONG ENOUGH TO SUPPRESS THE SEA BREEZE FOR MUCH OF THE DAY. EXTENDED: A STRONG UPPER RIDGE SHOULD BUILD IN FROM EARLY TO MID WEEK NEXT WEEK...CONTINUING THE GENERAL HOT AND DRY PATTERN OVER THE REGION. PRELIM NUMBERS TLH 065/090 056/090 2000 PFN 070/088 063/083 2000 DHN 065/088 058/086 2000 ABY 066/087 057/088 2000 VLD 067/090 057/089 2000 .TLH... AL...NONE. GA...NONE. FL...FIRE WX WATCH ALL ZONES SUNDAY AFTN. GOULD
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.